3rd day on Effexor...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Drew_2007
New Member


Date Joined May 2007
Total Posts : 10
   Posted 5/30/2007 1:07 PM (GMT -6)   

Hey it’s my 3rd day on this and so far I would say it has made my Anxiety a little worse if anything.  I know its way too soon to expect results but I just wondered if any of you went through this too. 

 

about the only side effect I have noticed is not being able to sleep and maybe a little jittery like I drank a lot of coffee.  This is totally not the feeling I want when trying to get rid of anxiety.  I don’t mean to blow it out of proportion; it’s a very mild feeling of this but still a little bit in the opposite direction so far.

 

Oh and I have ZERO apatite, but that happened to me when first talking Zoloft and Paxil too.


SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 5/30/2007 1:21 PM (GMT -6)   
Give it time.4 to 8 weeks.
SnowyLynne


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 5/30/2007 1:47 PM (GMT -6)   
Yep. The side effects of that med include increased anxiety, but it should be expected to go away within a week or two. It's the same for all of that class of drugs, I believe.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
anxietypanicdisorder.blogspot.com/


Drew_2007
New Member


Date Joined May 2007
Total Posts : 10
   Posted 5/30/2007 1:54 PM (GMT -6)   
Thank. I did not notice that with Zoloft or Paxil but I know they are all different. I will not hit the panic button yet, pun intended ;)

harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 5/30/2007 2:43 PM (GMT -6)   

effexor is a different type to zoloft and paxil so I hope it works for you, what is your dose

when mentioning meds, it helps to give the dose


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/30/2007 3:47 PM (GMT -6)   

Most of the antidepressants say 4-6 weeks.  I would give it a while and if you continue to have issues then check with your physician.

Good Luck


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
Dx: Anxiety/Panic, Depression 
______________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter


janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 5/31/2007 1:46 AM (GMT -6)   
Hi, Drew!
I hope effexor works for you! Another member I recall said it was a lifesaver for her! I'm on the max of Paxil and have wondered if they should've tried effexor instead since I'd been on zoloft (another ssri) for so long. Oh well, time will tell for all of us, huh?!
Take care and keep us posted! :)
janet
Yesterday's dead
Tomorrow's unknown
Today is here
And soon will be gone.
Use it wisely
Before it's too late
Remember to love
And forget to hate.
janet


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 5/31/2007 10:20 AM (GMT -6)   
I have had great results from effexor. I had some side effects the first couple of weeks and then they went away. It did take 4-6 weeks to notice the full effexts.

Good Luck

Victoria x

Xx Sometimes we all have to go a little crazy just to stay sane xX


Jan Marie
Veteran Member


Date Joined Sep 2005
Total Posts : 1663
   Posted 5/31/2007 10:47 AM (GMT -6)   
Hi Drew.  I have been on Effexor for eighteen months.  I had exactly the same reaction as you at the beginning and I described it the same way as you - kind of jittery and too much coffee feeling!  I promise you in about two weeks that feeling will just disappear as your body gets used to the medication.  Effexor gave me my life back.  Hang on in there and hopefully it will do the same for you.

Drew_2007
New Member


Date Joined May 2007
Total Posts : 10
   Posted 5/31/2007 8:08 PM (GMT -6)   

Well 5 days now and yeah now I kind of feel tired like I’m on valium, but unlike valium my anxiety has increased.  Today a neighbor came to my door selling something and I had a mini panic attack.  I don’t think she knew but I was freaking out on the inside.  I hate that feeling.  But I understand that this is part of it and will get better. 

 

But like I said so far, through day 5 Effexor has increased my anxiety.  I will let you all know how it goes from here.


Jamie28
Regular Member


Date Joined May 2005
Total Posts : 58
   Posted 6/5/2007 11:17 PM (GMT -6)   
Hello Drew,

I was on Effexor for about a year and I had the same reaction for the first week or so. I felt very nervous, anxious, and had issues falling asleep. My appetite never changed but I have never had issues with being hungry.

From what I can recall, the side effects of insomnia were gone in a couple of weeks. As a matter of fact, I always felt rested when I woke up which is not normal for me since I've been off Effexor.

I'm actually considering going back on myself so please keep us posted as to your progress!


Jamie

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 6/6/2007 6:08 AM (GMT -6)   
The side effects should go in a week or two - try not to worry if you can

Victoria x

Xx Sometimes we all have to go a little crazy just to stay sane xX


ediekristen
Veteran Member


Date Joined Apr 2007
Total Posts : 1366
   Posted 6/6/2007 12:48 PM (GMT -6)   
I had no appetite my first week on antidepressants and I was so excited because my appetite had been ravenous due to being on prednisone, but after about a week I regained my "normal" appetite.
Female, 21, Ulcerative colitis (pancolitis) since 1999; GERD; gastritis; osteopenia from long term prednisone use

Currently taking 5mg of prednisone (down from 40! Almost done...)
10 mg Lexapro
Waiting to start back on Azathioprine...


Drew_2007
New Member


Date Joined May 2007
Total Posts : 10
   Posted 6/6/2007 7:32 PM (GMT -6)   
Well it’s been 9 days and so far so good. My anxiety seems to be much better and my energy is up. I still have a very low appetite and have lost 10 lbs in 9 days! I have also been working out constantly (I had been working out quite a bit before too but seems like I have more energy now). I feel great right now; better than I have in a long time. And I'm in the best shape I have been in in a while.

I’m determined not to gain weight with this stuff. I remember on Paxil I lost weight at first and then gained it all back and then some when my apatite went back to normal. I really don’t want this to happen this time.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 01, 2016 2:02 AM (GMT -6)
There are a total of 2,697,020 posts in 297,704 threads.
View Active Threads


Who's Online
This forum has 152328 registered members. Please welcome our newest member, MrsH.
171 Guest(s), 2 Registered Member(s) are currently online.  Details
Mrseaglea, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer